Alert archive / Maine / Gale Warnings in 2016
Gale Warning 5, NWS Gray, ME
NWS Gray, ME issued this gale warning at Jan 19, 2016, 11:16 PM EST. It took effect at Jan 19, 2016, 11:47 PM EST. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 19, 2016, 11:16 PM EST (04:16 UTC)
- In effect from
- Jan 19, 2016, 11:47 PM EST
- Expired
- Jan 20, 2016, 12:17 PM EST
- In force
- 13 hr
- Issued by
- NWS Gray, ME
The text
As transmitted.
209 WHUS71 KGYX 200416 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 1116 PM EST TUE JAN 19 2016 ANZ150-152-154-201800- /O.CAN.KGYX.GL.W.0004.000000T0000Z-160120T1800Z/ /O.NEW.KGYX.GL.W.0005.160120T1200Z-160120T1800Z/ STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 1116 PM EST TUE JAN 19 2016 ...GALE WARNING IN EFFECT FROM 7 AM TO 1 PM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT FROM 7 AM TO 1 PM EST WEDNESDAY. * WINDS...NORTHWEST 20 TO 30 KT WITH GUSTS UP TO 40 KT. * SEAS...5 TO 8 FEET. * FREEZING SPRAY...LIGHT FREEZING SPRAY THROUGH WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ153-201830- /O.CAN.KGYX.GL.W.0004.000000T0000Z-160120T0500Z/ /O.NEW.KGYX.SC.Y.0009.160120T0416Z-160121T0500Z/ CASCO BAY- 1116 PM EST TUE JAN 19 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT EST WEDNESDAY NIGHT... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT EST WEDNESDAY NIGHT. THE GALE WARNING HAS BEEN CANCELLED. * WINDS...NORTHWEST 10 TO 20 KT WITH GUSTS UP TO 30 KT. * SEAS...1 TO 3 FEET. * FREEZING SPRAY...LIGHT FREEZING SPRAY TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ151-201200- /O.CON.KGYX.GL.W.0004.000000T0000Z-160120T1200Z/ PENOBSCOT BAY- 1116 PM EST TUE JAN 19 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST WEDNESDAY... * WINDS...NORTHWEST 15 TO 25 KT WITH GUSTS UP TO 35 KT. * SEAS...1 TO 3 FEET. * FREEZING SPRAY...LIGHT FREEZING SPRAY TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
3 follow-up statements
924 WHUS71 KGYX 200447 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 1147 PM EST TUE JAN 19 2016 ANZ150-152-154-201800- /O.EXT.KGYX.GL.W.0005.160120T0447Z-160120T1800Z/ STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 1147 PM EST TUE JAN 19 2016 ...GALE WARNING NOW IN EFFECT UNTIL 1 PM EST WEDNESDAY... * WINDS...NORTHWEST 20 TO 30 KT WITH GUSTS UP TO 40 KT. * SEAS...5 TO 8 FEET. * FREEZING SPRAY...LIGHT FREEZING SPRAY THROUGH WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ151-201200- /O.CON.KGYX.GL.W.0004.000000T0000Z-160120T1200Z/ PENOBSCOT BAY- 1147 PM EST TUE JAN 19 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST WEDNESDAY... * WINDS...NORTHWEST 15 TO 25 KT WITH GUSTS UP TO 35 KT. * SEAS...1 TO 3 FEET. * FREEZING SPRAY...LIGHT FREEZING SPRAY TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ153-201900- /O.CON.KGYX.SC.Y.0009.000000T0000Z-160121T0500Z/ CASCO BAY- 1147 PM EST TUE JAN 19 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST WEDNESDAY NIGHT... * WINDS...NORTHWEST 10 TO 20 KT WITH GUSTS UP TO 30 KT. * SEAS...1 TO 3 FEET. * FREEZING SPRAY...LIGHT FREEZING SPRAY TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
636 WHUS71 KGYX 200812 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 312 AM EST WED JAN 20 2016 ANZ151-201800- /O.EXT.KGYX.GL.W.0004.000000T0000Z-160120T1800Z/ PENOBSCOT BAY- 312 AM EST WED JAN 20 2016 ...GALE WARNING NOW IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... * WINDS...NORTHWEST 15 TO 25 KT WITH GUSTS UP TO 35 KT. * SEAS...2 TO 4 FEET. * FREEZING SPRAY...LIGHT FREEZING SPRAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ150-152-154-201800- /O.CON.KGYX.GL.W.0005.000000T0000Z-160120T1800Z/ STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 312 AM EST WED JAN 20 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... * WINDS...NORTHWEST 20 TO 30 KT WITH GUSTS UP TO 40 KT. * SEAS...5 TO 8 FEET. * FREEZING SPRAY...LIGHT FREEZING SPRAY THROUGH WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ153-202215- /O.CON.KGYX.SC.Y.0009.000000T0000Z-160121T0500Z/ CASCO BAY- 312 AM EST WED JAN 20 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... * WINDS...NORTHWEST 10 TO 20 KT WITH GUSTS UP TO 30 KT. * SEAS...1 TO 3 FEET. * FREEZING SPRAY...LIGHT FREEZING SPRAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
148 WHUS71 KGYX 201717 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 1217 PM EST WED JAN 20 2016 ANZ150-152-154-210500- /O.CAN.KGYX.GL.W.0005.000000T0000Z-160120T1800Z/ /O.EXA.KGYX.SC.Y.0009.000000T0000Z-160121T0500Z/ STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 1217 PM EST WED JAN 20 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. THE GALE WARNING HAS BEEN CANCELLED. * WINDS...NORTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT. * SEAS...2 TO 4 FEET. * FREEZING SPRAY...LIGHT FREEZING SPRAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ151-210500- /O.CAN.KGYX.GL.W.0004.000000T0000Z-160120T1800Z/ /O.EXA.KGYX.SC.Y.0009.000000T0000Z-160121T0500Z/ PENOBSCOT BAY- 1217 PM EST WED JAN 20 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. THE GALE WARNING HAS BEEN CANCELLED. * WINDS...NORTHWEST 10 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...3 TO 5 FEET. * FREEZING SPRAY...LIGHT FREEZING SPRAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ153-210500- /O.CON.KGYX.SC.Y.0009.000000T0000Z-160121T0500Z/ CASCO BAY- 1217 PM EST WED JAN 20 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... * WINDS...NORTHWEST 10 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...1 TO 2 FEET. * FREEZING SPRAY...LIGHT FREEZING SPRAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this gale warning went out at Jan 19, 11:16 PM EST, 0 minutes earlier.
Area forecast discussion, Jan 19, 11:16 PM EST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
1116 PM EST TUE JAN 19 2016
.SYNOPSIS...
COLD AND GUSTY NORTHWEST WINDS WILL CONTINUE INTO
WEDNESDAY BEFORE HIGH PRESSURE GRADUALLY BUILDS ACROSS THE
REGION. A SIGNIFICANT LOW PRESSURE SYSTEM WILL MOVE UP THE MID
ATLANTIC COAST FRIDAY NIGHT AND SATURDAY...BRINGING SNOW TO THE
EAST COAST. JUST HOW FAR NORTH THAT SNOW MAKES IT REMAINS
UNCERTAIN...AS THE STORM MAY STAY FAR ENOUGH TO OUR SOUTH TO
PRECLUDE ANY SORT OF SIGNIFICANT AMOUNTS.
&&
.NEAR TERM /OVERNIGHT/...
1115PM UPDATE...
ALSO UPDATED TO EXTEND WINTER WEATHER ADVISORY FOR NORTHERN COOS
COUNTY WHERE SNOW IS LIKELY CONTINUING THROUGH MORNING AS MOIST
AIR CONTINUES TO FLOW IN FROM CANADA.
1045PM UPDATE...
HAVE MADE SLIGHT ADJUSTMENTS TO OVERNIGHT LOW TEMPERATURES WHICH
IN SOME CASES MAY HAVE ALREADY OCCURRED. OTHERWISE NO SIGNIFICANT
CHANGES WERE NEEDED.
630PM UPDATE...
HAVE UPDATED TEMPERATURE FORECAST AS CURRENT TEMPERATURES WERE
ALREADY NEAR OR BELOW FORECAST LOWS. WINDS WILL KEEP THINGS WELL
MIXED TONIGHT SO RADIATIONAL COOLING WILL NOT BE STRONG...
HOWEVER... THE WIND IS STILL FROM THE NORTHWEST WITH COLD
ADVECTION AND A CLEAR SKY (DOWNWIND OF THE MOUNTAINS). THEREFORE
EXPECT AT LEAST A FEW DEGREES OF COOLING OVERNIGHT WITH MUCH OF
THE AREA FALLING TO AROUND 10 DEGREES.
ORIGINAL DISCUSSION...
HIGH PRESSURE WILL GRADUALLY MOVE IN TONIGHT. THE GUSTINESS WILL
DIMINISH...BUT IT/S UNLIKELY MOST AREAS DECOUPLE AND GO CALM.
OVERALL...A FAIR BUT COLD NIGHT. THE EXCEPTION WILL BE THIS
EVENING ACROSS THE NORTHERN WHITES WHERE UPSLOPE SNOW WILL
CONTINUE. AS SUCH...WE WILL KEEP THE WINTER WEATHER ADVISORY FOR
NORTHERN COOS COUNTY GOING THROUGH THIS EVENING.
&&
.SHORT TERM /WEDNESDAY AND WEDNESDAY NIGHT/...
HIGH PRESSURE CONTINUES TO GRADUALLY MOVE IN FROM THE WEST ON
WEDNESDAY...BUT COLD AND BLUSTERY WEATHER WILL CONTINUE. WIND
GUSTS AROUND 25 MPH ARE LIKELY WITH AT LEAST PARTLY SUNNY SKIES.
FAIR WEATHER WITH DIMINISHING WINDS ARE THEN EXPECTED WEDNESDAY
NIGHT.
&&
.LONG TERM /THURSDAY THROUGH TUESDAY/...
WATCHING THE WEEKEND...
HIGH IMPACT WEATHER POTENTIAL: SIGNIFICANT LOW PRESSURE SYSTEM
EXPECTED NEAR THE BENCHMARK SATURDAY-SATURDAY NIGHT WITH
CENTRAL/NORTHERN NEW ENGLAND LIKELY ON THE NORTHERN EDGE OF THE
SIGNIFICANT SNOW SHIELD. ASTRONOMICAL TIDES PEAK SATURDAY AS
WELL...WHICH LEADS TO THE POTENTIAL FOR COASTAL IMPACTS.
PATTERN SUMMARY: RECENT TELECONNECTION SHOW A MODESTLY LONG PERIOD
OF +PNA/-NAO CONDITIONS IN THE PRESENCE OF A -AO. THE RESULT OVER
NORTH AMERICA HAS BEEN A RIDGE/TROUGH PATTERN ACROSS THE
CONTINENT WITH RECURRING BOUTS OF SEASONABLY COOL /ALTHOUGH NOT
COOLER THAN NORMAL/ CONDITIONS ACROSS THE EASTERN HALF OF THE
UNITED STATES. THERE IS SUBSTANTIAL DETERMINISTIC/ENSEMBLE
AGREEMENT...HOWEVER...THAT THERE WILL BE A SUBSTANTIAL CHANGE IN
THESE INDICES BY THE END OF THIS WEEK AND INTO THE COMING
WEEKEND...WITH THE NAO AND AO BOTH TRENDING POSITIVE. WHILE THE
RAMIFICATIONS OF THIS WILL LIKELY IMPACT NEXT WEEK/S WEATHER MORE
THAN THIS...UPCOMING LOW PRESSURE DEVELOPMENT ALONG THE EAST COAST
WILL LIKELY PLAY AT LEAST SOME PART IN THIS PATTERN REALIGNMENT.
THE EVOLUTION THIS WEEK IS FOR MODESTLY DEEP EASTERN UNITED STATES
TROUGHING OVER THE REGION TODAY TO MOVE EAST THIS WEEK...WITH
CONTINUED NORTHWEST FLOW ACROSS THE FORECAST AREA THROUGH MUCH OF
THIS WEEK. BEYOND THIS...SUBSTANTIAL AMPLIFICATION TO THE PATTERN
ACROSS THE EASTERN PACIFIC WILL LEAD TO THE CARVING OUT OF A
SUBSTANTIAL TROUGH OVER THE LOWER MISSISSIPPI VALLEY BY WEEK/S
END...THE RESULT OF WHICH WILL BE SURFACE LOW PRESSURE DEVELOPMENT
ACROSS THE DEEP SOUTH THAT WILL GIVE WAY TO COASTAL LOW
DEVELOPMENT THAT HAS THE POTENTIAL TO BRING IMPACTS TO OUR REGION
BY SATURDAY. BEYOND THIS...THE TROUGH IN THE EAST BRIEFLY RELAXES
AS SOMEWHAT MORE PROGRESSIVE /AND PACIFIC INFLUENCED/ FLOW TAKES
OVER TO END THE FORECAST PERIOD.
THE DETAILS...
THURSDAY-FRIDAY: AS LOW PRESSURE TAKES SHAPE OVER THE DEEP
SOUTH...THE NORTHEASTERN UNITED STATES WILL BE UNDER THE INFLUENCE
OF HIGH PRESSURE BUILDING IN FROM THE WEST UNDER COOL AND GENERALLY
DRY NORTHWEST FLOW ALOFT. THIS PORTENDS A DRY AND SEASONABLY COOL
PERIOD. T8S WARM 1-2C FROM THURSDAY /-13-14C/ TO FRIDAY /-12C/.
EXPECT HIGHS IN THE MID TEENS MOUNTAINS TO MID 20S ALONG THE COAST
THURSDAY TO REACH THE MID/UPPER TEENS IN THE MOUNTAINS ON THURSDAY
AND NEARING 30 ALONG THE COAST.
SATURDAY-SUNDAY: CLEARLY THIS IS THE PERIOD OF PRIMARY INTEREST
DURING THE LONG TERM FORECAST. AS HAS BEEN GENERALLY WELL-AGREED
UPON OVER THE PAST FEW DAYS...UPPER LEVEL LOW PRESSURE LOOKS TO
CLOSE OFF FROM THE WESTERLIES ON SATURDAY AND GRADUALLY MARCH NORTH
AND EAST THROUGH SUNDAY. EVEN AT THE SURFACE...THERE IS GOOD
AGREEMENT IN SURFACE LOW PRESSURE TRANSFERRING TO THE COAST FRIDAY
EVENING ALONG THE NORTH CAROLINA COAST...WITH THE PRIMARY GUIDANCE
DIFFERENCES EMERGING BEYOND THIS POINT IN 1-HOW FAR NORTH THE
SURFACE LOW TRACKS AND 2-HOW QUICKLY IT MOVES TO THE EAST. THE
UPPER LOW CLOSES OFF BY FRIDAY NIGHT WITH H7 LOW TRACKS FROM THE
VARIOUS GUIDANCE SOURCES MORE WEST TO EAST THAN SW TO NE. THIS WOULD
SUGGEST THAT ROBUST PRECIPITATION WILL STRUGGLE IN IT/S NORTHWARD
MOVEMENT...WITH A SHARP NORTHERN EDGE TO ACCUMULATING SNOW LIKELY
GIVEN HIGH PLACED DIRECTLY NORTH OF THE REGION.
THUS...DESPITE OVERALL GOOD AGREEMENT ON THE GENERAL PLACEMENT OF
THE SURFACE LOW...CONFIDENCE IN A WARNING LEVEL SNOW EVENT FOR OUR
AREA REMAINS LOW AS WE SIT ON THE NORTHERN EDGE OF THE EXPECTED
PRECIPITATION SHIELD. THIS SCENARIO MAKES PRECIPITATION TYPE LESS
OF A QUESTION WITH SNOW FAVORED. TIMING WOULD BRING ANY SNOW IN AS
EARLY AS MID/LATE MORNING SATURDAY WITH ABOUT A 24 HOUR WINDOW
BEFORE ANY POSSIBLE PRECIPITATION MOVES TO THE EAST.
12Z/19 TRENDS...OVERALL ENVELOPE HAS TRENDED SOUTH OVER THE PAST 24
HOURS...WITH THE MOST NOTABLE MEMBER OF THIS SHIFT BEING THE 12Z
ECMWF. DEFINITELY DON/T WANT TO GET TOO CAUGHT UP ON ONE
CYCLE...BUT THE TREND HAS BEEN TO LESSER IMPACTS IN OUR REGION OVER
THE PAST DAY.
ALL THIS BEING SAID...SUNY STONYBROOK ENSEMBLE SENSITIVITY ANALYSIS
CONTINUES TO INDICATE THAT THE SHORTWAVE MAKING LANDFALL TODAY
ACROSS THE WEST COAST IS WHERE MUCH OF THE CURRENT
DETERMINISTIC/ENSEMBLE SENSITIVITY STILL LIES...SO WHILE THE
AGREEMENT AT THIS RANGE IS REALLY NOT THAT BAD...IT SHOULD REALLY
IMPROVE WITH THIS EVENING/S 00Z CYCLE...AND GIVEN THIS SAMPLING OF
THE KEY FEATURE...IMPORTANT CHANGES IN THE GUIDANCE WILL LIKELY
OCCUR.
WILL HAVE TO WATCH FOR POTENTIAL COASTAL IMPACTS WITH THE FULL MOON
AND ASSOCIATED HIGH TIDES UNDER PROLONGED EASTERLY LOW LEVEL FLOW.
CLEARLY THE EXACT TIMING DETAILS WILL BECOME IMPORTANT...BUT THE
SATURDAY AM AND SUNDAY AM HIGH TIDES WILL BE THE HIGHEST OF THE
MONTH...ALBEIT STILL BELOW 11FT AT PORTLAND.
WILL CONTINUE TO MENTION THE LATEST EXPECTATIONS IN THE AFTERNOON
HAZARDOUS WEATHER OUTLOOK.
MONDAY: THE LONG TERM FORECAST PERIOD SHOULD END ON A QUIET AND
RELATIVELY MILD NOTE AS LOW PRESSURE PULLS INTO THE CANADIAN
MARITIMES WITH A MORE PROGRESSIVE AND PACIFIC-INFLUENCED FLOW.
EXPECT SEASONABLY MILD TEMPERATURES AS A WEAK AREA OF HIGH PRESSURE
BRIEFLY BUILDS OVERHEAD. GIVEN THE PROGRESSIVE NATURE OF THE
FLOW...HOWEVER...A RELATIVELY ACTIVE WEEK MAY BE IN STORE BEYOND
THIS.
&&
.AVIATION /04Z WEDNESDAY THROUGH SUNDAY/...
SHORT TERM...VFR CONDITIONS ARE EXPECTED TONIGHT THROUGH WEDNESDAY
NIGHT EXCEPT OCCASIONAL MVFR CONDITIONS IN THE MOUNTAINS IN SNOW
SHOWERS THROUGH TONIGHT. GUSTY NWLY WINDS WILL CONTINUE THROUGH
WEDNESDAY.
LONG TERM...VFR CONDITIONS LIKELY THURSDAY-FRIDAY BEFORE WE AWAIT
THE IMPACTS OF APPROACHING STORM FROM THE SOUTH THIS WEEKEND...WHICH
BRINGS AT LEAST THE POTENTIAL FOR A PERIOD OF SUB-IFR CONDITIONS
BEGINNING AS EARLY AS MID MORNING SATURDAY.
&&
.MARINE...
SHORT TERM...GALE WARNINGS REMAIN UP FOR THE OCEAN WATERS THROUGH
WEDNESDAY MORNING. SMALL CRAFT ADVISORY HAS BEEN ISSUED FOR CASCO
BAY WHERE WINDS ARE NOT QUITE AS STRONG.
LONG TERM...WINDS/WAVES WILL LIKELY REMAIN BELOW SMALL CRAFT
CRITERIA THURSDAY-FRIDAY AS WE AWAIT POTENTIAL IMPACTS THIS WEEKEND
FROM LOW PRESSURE MOVING NORTHEAST ALONG THE EAST COAST.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
NH...WINTER WEATHER ADVISORY UNTIL 7 AM EST WEDNESDAY FOR NHZ001.
MARINE...SMALL CRAFT ADVISORY UNTIL MIDNIGHT EST WEDNESDAY NIGHT FOR
ANZ153.
GALE WARNING FROM 7 AM TO 1 PM EST WEDNESDAY FOR ANZ150-152-
154.
GALE WARNING UNTIL 7 AM EST WEDNESDAY FOR ANZ151.
&&
NEAR TERM...KIMBLE
SHORT TERM...EKSTER
LONG TERM...ARNOTTHazardous weather outlook, Jan 19, 3:50 PM EST, 7 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 350 PM EST TUE JAN 19 2016 NHZ001-202100- NORTHERN COOS- 350 PM EST TUE JAN 19 2016 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW HAMPSHIRE. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A STORM SYSTEM IS EXPECTED TO MOVE UP THE EAST COAST ON FRIDAY AND THROUGH THE COMING WEEKEND. WHILE THERE REMAINS UNCERTAINTY REGARDING THE EXACT TRACK OF THIS STORM...THE POTENTIAL EXISTS FOR ACCUMULATING SNOW ACROSS PARTS OF THE REGION...PARTICULARLY SOUTHERN AREAS. PLEASE CHECK BACK FOR LATER UPDATES ON THIS STORM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MEZ007>009-012>014-018>028-NHZ002>015-202100- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD- SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO- SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL-SOUTHERN GRAFTON- SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP-STRAFFORD-CHESHIRE NH- EASTERN HILLSBOROUGH NH-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM- WESTERN AND CENTRAL HILLSBOROUGH NH- 350 PM EST TUE JAN 19 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE...SOUTHEASTERN NEW HAMPSHIRE AND SOUTHERN NEW HAMPSHIRE. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A STORM SYSTEM IS EXPECTED TO MOVE UP THE EAST COAST ON FRIDAY AND THROUGH THE COMING WEEKEND. WHILE THERE REMAINS UNCERTAINTY REGARDING THE EXACT TRACK OF THIS STORM...THE POTENTIAL EXISTS FOR ACCUMULATING SNOW ACROSS PARTS OF THE REGION...PARTICULARLY SOUTHERN AREAS. THERE WILL ALSO BE THE THREAT FOR COASTAL FLOODING AS ASTRONOMICAL TIDES REACH THEIR MONTHLY PEAK THIS WEEKEND. PLEASE CHECK BACK FOR LATER UPDATES ON THIS STORM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ151-202100- PENOBSCOT BAY- 350 PM EST TUE JAN 19 2016 ...GALE WARNING IN EFFECT UNTIL 7 AM EST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PENOBSCOT BAY. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. ANOTHER PERIOD OF GALE FORCE WIND GUSTS IS POSSIBLE THIS WEEKEND DUE TO A COASTAL STORM SOUTH OF THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ150-152-154-202100- STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 350 PM EST TUE JAN 19 2016 ...GALE WARNING IN EFFECT UNTIL 1 PM EST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. ANOTHER PERIOD OF GALE FORCE WIND GUSTS IS POSSIBLE THIS WEEKEND DUE TO A COASTAL STORM SOUTH OF THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ153-202100- CASCO BAY- 350 PM EST TUE JAN 19 2016 ...GALE WARNING IN EFFECT UNTIL MIDNIGHT EST TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ANOTHER PERIOD OF GALE FORCE WIND GUSTS IS POSSIBLE THIS WEEKEND DUE TO A COASTAL STORM SOUTH OF THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 19, 11:16 PM EST | Small Craft Advisory | GYX | 60 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.